I have had panic attacks my entire life but only been diagnosed with panic disorder and ocd within the last 5 years. My doctor put me on prozac 20 mg and I took that for 4 years and felt great and thought I could be weaned off it and I was. But then about a year later had the worst panic attack ever and started taking 20mg of prozac once again. I had side effects for about 2 weeks like, weight lose, nervousness and the fear of suicide, now let me stress it was only the fear of losing control, like I was afraid it (the prozac) would not work and I would go CRAZY and be capable of doing horrible things. But this was not the case. Just recently through the holidays I suffered two more panic attacks and freaked out that the prozac was not working for me anymore, and I was doomed! My therapist and my doctor agreed to put me on 40mg to help level things out. I have been taking it for about a week and I am suffering from the 'fear" again. I would not ever hurt myself or anyone, but I can not get the fear of going CRAZY and losing control out of my head. So my question is... Has anyone ever felt this way after increasing their anti-depressant medication? And how long did it take to feel "normal" again. I have been having the worst time with the thought constantly coming back again and again, The "what if" thoughts are horrible. I am not this type of person and frankly it scares the heck out of me! Thank you in advance for your help.
15 Jan 2010
wow,you sound like me,when i have panic attacks,they are the same way,i feel like im going to go crazy,or do something horrific,lose control,on and on,and the thoughts scare me so bad,its like i've even tried running from myself,that sounds crazy i know,but i have went running through my house and ended up in a corner,they are the most horrible thing i have ever experienced in my life,now,i've never taken prozac,but i have taken alot of different anti depressants,and they never did help me out with panic attacks at all,Im on xanax for that,and it truly is my miracle drug,im not kidding at all,when they put me on that,i felt relief with the first pill,after time they had to up me,and im now on 2mg 3x a day for 2years and havent had one attack,thank god because i have the kind you do,i mean,i get afraid of what i might do,what if i go crazy and kill someone,or myself?
thoughts like that,and there is not a mean bone in my body,but all those symptoms are normal for panic attacks,my therapist told me to tell myself that,and to try and keep calm,after all freaking out makes it worse,so when i would feel one coming on,i would tell myself "this is normal,it's going to pass,just go with it" et cetera,taking deep breaths. I was afraid to go in public because of it,one time i had one in a store and had to sit down right where i was and talk myself down,omg,that just made me avoid places,so when they put me on the xanax,honestly i didnt have another one,i weaned myself off once because i thought it was over,feeling good and i could go without,my doctor told me no,it was only due to the pills,but i did it anyway,and sure enough they came back,but worse,so back on them i went,and like i said,havent had another attack. I take zoloft now,was on celexa,but the celexa wasnt working for my depression. Sorry i wasnt of much help,i just wanted you to know your not alone and i understand completely,and also that no anti depressant worked for panic attacks for me,but that's because i have the really severe kind,and when they introduced the xanax,i was finally free,that's exactly how i felt. You may want to talk to your doctor about adding a med just for severe panic attacks,i would because i know how debilitating they are. hope this helped some,and i also wanted to welcome you here:) good luck!
15 Jan 2010
Every time you go up on any med, you will, indeed, experience the same side effects all over again. Sometimes, more side effects that you didn't experience before. Sorry for the disappointing news, but it's happened to me with every med I've ever been on.
As for feeling like you're going crazy, that's not the prozac, that's a symptom of panic disorder, which I've had for 10 years. I always feel like I'm going crazy when I have a panic attack. It's horrible and scary, I know, but you're not going crazy.
My deeper concern for you is that you're on prozac. I've never heard of it being prescribed for panic disorder. Furthermore, it is known to cause suicidal thinking, homicidal thinking, and actual suicides. (It made me suicidal.) So it you're thinking those thoughts on prozac or when you're having a panic attack, then you need to see your doc and get off the prozac PRONTO because my experience has shown that suicidal thinking is NOT panic attack thinking but BAD DRUG thinking.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was on lexapro 20mg for 8 months and my pysc changed me last week(as the lexapro was'nt working for me)so i'm taking 10mg of prozac for 1 ...
5 answers • 16 Feb 2011
I want to know what side effects or any comments from anyone who has been prescribed this med? I am currently taking 20mg prozac with 1mg xanax twice ...
7 answers • 25 Jun 2011
... years. I'm very afraid. I'm a fully housebound agoraphobic that suffers from OCD, anxiety, and panic attacks. Will this help me? I ...
4 answers • 17 Jul 2011
I have since changed the TIME of day I take my SSRI from morning to night didn't work- i fell asleep at 11 am, woke because i HAD to at 2 pm. ...
5 answers • 19 Feb 2012
I was wondering how long does or will it take for Prozac (flouoxatine) to take full effect? I was on it for 10years (very long story short) went down ...
4 answers • 27 Apr 2014